Alert archive / Tennessee / Flash Flood Warnings in 2006
Flash Flood Warning 30, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 4, 2006, 12:29 PM CDT for Decatur County, Henderson County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2006, 12:29 PM CDT (17:29 UTC)
- Expired
- Aug 4, 2006, 3:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Decatur County, TN, Henderson County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 1:57 PM CDT | FLASH FLOOD | 6 Nnw Parsons, TN | WATER COVERING ROADWAY AT GOOCH ROAD AND HORNY HEAD CREEK ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 88 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 368 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 041732 FFWMEG TNC039-077-042030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1229 PM CDT FRI AUG 4 2006 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... DECATUR COUNTY IN TENNESSEE HENDERSON COUNTY IN SOUTHWEST TENNESSEE * UNTIL 330 PM CDT * AT 1224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS NORTHEAST HENDERSON AND NORTHERN DECATUR COUNTIES. ADDITIONAL THUNDERSTORMS WILL MOVE ACROSS THE WARNED AREA OVER THE NEXT COUPLE OF HOURS. THEREFORE...AN ADDITIONAL 2 TO 4 INCHES OF RAIN IS LIKELY. THESE HEAVY RAINS IN COMBINATION WITH RECENT WET CONDITIONS WILL PROMOTE THE LIKELIHOOD OF FLASH FLOODING. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILDERSVILLE AND PARSONS. .DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. TURN AROUND, DONT DROWN .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3584 8799 3564 8801 3563 8839 3583 8839 $$
2 follow-up statements
000 WGUS74 KMEG 041845 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 142 PM CDT FRI AUG 4 2006 TNC039-077-042030- DECATUR TN-HENDERSON TN- 142 PM CDT FRI AUG 4 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR HENDERSON AND DECATUR COUNTIES... AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 2 HOURS DOPPLER RADAR ESTIMATES THAT 4 TO 6 INCHES OF RAINFALL HAS FALLEN ACROSS NORTHEAST HENDERSON AND NORTHERN DECATUR. WHILE THUNDERSTORM ACTIVITY IS BEGINNING TO DIMINISH...AN ADDITIONAL INCH OF RAIN IS POSSIBLE AND FLASH FLOODING IS STILL LIKELY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILDERSVILLE. .DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. TURN AROUND, DONT DROWN. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3584 8799 3564 8801 3563 8839 3583 8839 $$
000 WGUS74 KMEG 042030 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 329 PM CDT FRI AUG 4 2006 TNC039-077-042039- DECATUR TN-HENDERSON TN- 329 PM CDT FRI AUG 4 2006 ...THE FLASH FLOOD WARNING FOR HENDERSON AND DECATUR COUNTIES EXPIRES AT 330 PM CDT... THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED OVER THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3584 8799 3564 8801 3563 8839 3583 8839 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 9:42 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Aug 4, 9:42 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 942 AM CDT FRI AUG 4 2006 .UPDATE... THE WEAK COLD FRONT ACROSS NORTHEAST ARKANSAS AND NORTHWEST TENNESSEE...CONTINUES TO PROGRESS SOUTHWARD THIS MORNING. A COMPLEX OF SHOWERS AND THUNDERSTORMS DEVELOPED ACROSS NORTHEAST ARKANSAS OUT AHEAD OF THE FRONT AND WILL CONTINUE TO MOVE SOUTHEAST ACROSS THE NORTHERN PORTIONS OF THE MID SOUTH. SOME STRONG STORMS WILL BE POSSIBLE WITH GUSTY WINDS BEING THE MAIN THREAT. THE FRONT WILL MOVE INTO CENTRAL ARKANSAS AND SOUTHWEST TENNESSEE BY EARLY AFTERNOON AND THEN INTO MISSISSIPPI LATE THIS AFTERNOON AND TONIGHT. AS THE FRONT MOVES SOUTH IT WILL ENTER A MORE UNSTABLE AIRMASS...SO EXPECT MORE SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON...WITH GUSTY WINDS AND SMALL HAIL BEING THE MAIN THREAT. THE FRONT WILL STALL ACROSS NORTHERN MISSISSIPPI BY SATURDAY BEFORE WASHING OUT BY SUNDAY. WITH THE BOUNDARY IN PLACE...RAIN CHANCES WILL CONTINUE ACROSS NORTHERN MISSISSIPPI THROUGH THE FIRST OF THE WEEK. WILL LOWER HIGHS SEVERAL DEGREES ACROSS THE NORTHERN HALF OF THE MID SOUTH...DUE TO CLOUD COVER FROM THE ADVANCING FRONT. FORECAST APPEARS ON TRACK FOR THE SOUTHERN HALF SO WILL LEAVE IT ALONE FOR NOW. UPDATES WILL SENT SOON. && .PREV DISCUSSION... (ISSUED 128 AM CDT FRI AUG 4 2006) DISCUSSION... CURRENT...A WEAK COLD FRONT STARTING TO PUSH SOUTH INTO THE FORECAST AREA. THE FRONT STRETCHES FROM THE OHIO VALLEY TO SOUTHEAST MISSOURI INTO NORTHERN ARKANSAS EARLY THIS MORNING. MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY ASSOCD WITH THIS FEATURE HAS BEEN ACROSS WESTERN KY OVERNIGHT. ATTM...CLEAR SKIES...LIGHT WINDS AND MILD TEMPS PREVAIL ACROSS MOST OF THE MID SOUTH. TODAY AND TONIGHT...COLD FRONT WILL SLOWLY SAG SOUTH THROUGH THE REGION. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP AS THE FRONT MOVES SOUTH INTO A MODERATELY UNSTABLE AIRMASS. SURFACE CAPES VALUES WILL EXCEED 2500 J/KG BY THIS AFTERNOON WITH LIFTED INDICES AROUND -4C. HOWEVER MID LEVEL WINDS ARE WEAK SO ORGANIZED STORMS ARE NOT LIKELY. A FEW STORMS COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL. THIS FRONT WILL SIGNAL A SMALL REPRIEVE FROM THE HEAT WITH NORTHERN SECTIONS SEEING A BREAK TODAY WITH HIGHS IN THE LOWER 90S. IT WILL STILL BE QUITE WARM ACROSS NORTH MISSISSIPPI TODAY SINCE PLENTY OF SUNSHINE IS EXPECTED DURING THE MORNING HELPING TEMPS REACH INTO THE UPPER 90S BY THIS AFTERNOON WITH HEAT INDICES AROUND 100 DEGREES...MAYBE A LITTLE HIGHER. THE FRONT SHOULD PUSH JUST SOUTH OF THE AREA TONIGHT. NORTH MISSISSIPPI WILL HAVE THE BEST CHANCE FOR PRECIP THIS EVENING. SLIGHTLY DRIER AIR WILL TRY TO WORK INTO THE MID SOUTH BEHIND THE FRONT TONIGHT WITH SLIGHT COOLER TEMPS EXPECTED OVERNIGHT. SOME NORTHERN AREAS WILL HAVE LOWS IN THE UPPER 60S. SATURDAY...A SLIGHT BREAK FROM THE HIGH HEAT EXPECTED. INSTEAD OF TEMPS IN THE MID AND UPPER 90S...EXPECT READINGS IN THE LOWER AND MID 90S WITH PERHAPS A LITTLE LESS HUMIDITY. THE FRONT WILL BE STALLED JUST SOUTH OF THE AREA SO PARTS OF NORTHERN MISSISSIPPI MAY HAVE AN ISOLD SHOWER/TSTM. SUNDAY...GFS HINTING AT A WEAK DISTURBANCE MOVING WEST ALONG THE GULF COAST AND PERHAPS INTO THE AREA ON SUN. THERE IS CURRENTLY A CIRCULATION OFF EAST COAST OF FLORIDA AND IT WOULD MAKE SENSE FOR THIS FEATURE TO TRAVEL WEST UNDERNEATH THE UPPER RIDGE. THIS FEATURE AND THE ASSOCD DEEPER MOISTURE COULD RESULT IN SCT SHOWERS/TSTMS...ESPECIALLY OVER NORTHEAST MISSISSIPPI ON SUN AND MAYBE ACROSS EVEN MORE OF THE AREA. HAVE EXPANDED PRECIP CHANCES FOR SUNDAY AND TEMPERED HIGH TEMPS ACROSS EASTERN SXNS A BIT. MONDAY THROUGH THURSDAY...UPPER RIDGE RETROGRADES WESTWARD DURING THIS TIME FRAME. EXPECT MORE ABOVE AVERAGE TEMPS AND HUMIDITY AS SURFACE WINDS TURN BACK TO THE SOUTH. ISOLD AFTN/EVENING CONVECTION WILL POSSIBLE DUE TO SURFACE HEATING EACH DAY. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && JRA
Hazardous weather outlook, Aug 4, 3:13 AM CDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 313 AM CDT FRI AUG 4 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051015- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 313 AM CDT FRI AUG 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL SLOWLY MOVE ACROSS THE MID SOUTH TODAY AND THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AS THE FRONT MOVES SOUTHWARD INTO AN INCREASINGLY UNSTABLE AIRMASS THIS AFTERNOON AND EVENING. A FEW STORMS COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL. ACROSS NORTHERN MISSISSIPPI...HOT TEMPERATURES COMBINED WITH HUMID CONDITIONS WILL CONTINUE THIS AFTERNOON WITH HEAT INDICES AROUND 100 DEGREES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HOT AND HUMID WEATHER WILL RETURN TO THE MID SOUTH EARLY NEXT WEEK. HEAT INDICES OF 100 TO 105 DEGREES ARE EXPECTED ACROSS MUCH OF THE MID SOUTH MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
In the hours before
Special weather statement, Aug 4, 8:50 AM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 850 AM CDT FRI AUG 4 2006 ARZ008-009-017-018-041415- CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR- 850 AM CDT FRI AUG 4 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY...GREENE...LAWRENCE AND RANDOLPH COUNTIES. A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM REYNO TO 3 MILES NORTHEAST OF LYNN AT 850 AM CDT...MOVING SOUTHEAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO OCCURRING WITH THIS THUNDERSTORM. PEOPLE IN CLAY...GREENE...LAWRENCE AND RANDOLPH COUNTIES...INCLUDING THE CITIES OF BLACK ROCK...CORNING...HOXIE...PIGGOTT...POCAHONTAS AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 4, 9:14 AM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 914 AM CDT FRI AUG 4 2006 ARZ018-041445- GREENE AR- 914 AM CDT FRI AUG 4 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...GREENE COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER EVENING STAR AT 914 AM CDT...MOVING SOUTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING ARE ALSO OCCURRING WITH THIS THUNDERSTORM. PEOPLE IN GREENE COUNTY...INCLUDING THE CITY OF PARAGOULD...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 4, 10:20 AM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1020 AM CDT FRI AUG 4 2006 ARZ028-MOZ113-115-041545- MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO- 1020 AM CDT FRI AUG 4 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DUNKLIN...MISSISSIPPI AND PEMISCOT COUNTIES. A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM KENNETT TO 5 MILES SOUTHWEST OF MANILA AT 1020 AM CDT...MOVING EAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING ARE ALSO OCCURRING WITH THIS THUNDERSTORM. PEOPLE IN DUNKLIN...MISSISSIPPI AND PEMISCOT COUNTIES...INCLUDING THE CITIES OF BLYTHEVILLE...CARUTHERSVILLE...GOSNELL...HAYTI...KENNETT... MANILA AND STEELE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 4, 11:52 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1152 AM CDT FRI AUG 4 2006 TNZ054-055-041715- DECATUR TN-HENDERSON TN- 1152 AM CDT FRI AUG 4 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DECATUR AND HENDERSON COUNTIES. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER HENDERSON COUNTY AT 1152 AM CDT...OR ABOUT 10 MILES NORTHWEST OF PARSONS. THE STORM WAS NEARLY STATIONARY. ADDITIONAL STRONG THUNDERSTORMS ARE DEVELOPING OVER NORTHERN DECATUR COUNTY. VERY HEAVY RAIN ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING ARE ALSO OCCURRING WITH THIS THUNDERSTORM. PEOPLE IN DECATUR AND HENDERSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 4, 12:22 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1222 PM CDT FRI AUG 4 2006 TNZ021-052-054-041745- CARROLL TN-HENDERSON TN-MADISON TN- 1222 PM CDT FRI AUG 4 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CARROLL...HENDERSON AND MADISON COUNTIES. A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES SOUTHEAST OF MCKENZIE TO 5 MILES SOUTHWEST OF BEMIS AT 1222 PM CDT...MOVING EAST AT 30 MPH. THE RECENT DRY CONDITIONS HAVE WEAKENED SOME TREES IN THE AREA. THEREFORE...40 TO 50 MPH WINDS COULD KNOCK DOWN SOME TREES. VERY HEAVY RAIN ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CARROLL...HENDERSON AND MADISON COUNTIES...INCLUDING THE CITIES OF HUNTINGDON...JACKSON...LEXINGTON AND MCKENZIE...SHOULD MONITOR THIS STORM CLOSELY.
Nearby
Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.